ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Peristaltic transport of a biofluid in a pipe of elliptic cross section

Usha, Srinivasan and Rao, Adabala Ramachandra (1995) Peristaltic transport of a biofluid in a pipe of elliptic cross section. In: Journal of Biomechanics, 28 (1). pp. 45-52.

[img] PDF
PERISTALTIC_TRANSPORT_OF.pdf - Published Version
Restricted to Registered users only

Download (566kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/0021-9290(95)80006-9


Peristaltic transport of two fluids occupying the peripheral layer and the core in an elliptic tube is, investigated in elliptic cylindrical co-ordinate system, under long wavelength and low Reynolds number approximations. The effect of peripheral-layer viscosity on the flow rate and the frictional force for a slightly elliptic tube is discussed. The limiting results for the one-fluid model are obtained for different eccentricities of the undisturbed tube cross sections with the same area. As a result of non-uniformity of the peristaltic wave, two different amplitude ratios are defined and the time-averaged flux and mechanical efficiency are studied for different eccentricities. It is observed that the time-averaged flux is not affected significantly by the pressure drop when the eccentricity is large. For the peristaltic waves with same area variation, the pumping seems to improve with the eccentricity.

Item Type: Journal Article
Publication: Journal of Biomechanics
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 23 May 2011 09:57
Last Modified: 23 May 2011 09:57
URI: http://eprints.iisc.ac.in/id/eprint/37853

Actions (login required)

View Item View Item